MAUDE Adverse Event Report: CAREFUSION, INC CHIBA NEEDLE 20G X 15CM 10/CS; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE

CAREFUSION, INC CHIBA NEEDLE 20G X 15CM 10/CS; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Catalog Number CHI2015
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.Device problem code: a050401, patient problem code: f26.H10 : d4 (expiration date: 04/2026).
 
Event or Problem Description
It was reported by customer that they are using chi2015 and when hooking up extension tubing it doesn't lock onto the set and leaks.Verbatim: rcc received a complaint via email.Customer is using chi2015 and when hooking up extension tubing it doesn't lock onto the set and leaks.Material#chi2015, lot#0001535280.When was issue detected? - prior to use.Customer response on (b)(6) 2024.What was the impact to the patient? impact to patient would be the potential for harm.Needle placement is very specific and due to the force required to attach a syringe or extension set, the potential for internal body system injury is significant.How was the issue resolved? ordering a different needle that does not have a square hub from a different manufacturer.Was the defective product used on the patient? yes, multiple uses from multiple lots with noted difficulty by providers with leaking of hub and strain with connection to syringe/extension set.Is there a physical sample available showing the reported issue? yes, this issue has been demonstrated to representative and remaining stock has been pulled from procedure space.Customer response 1 on (b)(6) 2024.Unfortunately, i can't give you all of the other lot numbers associated with the leakage issue.I have one other lot number that i can provide and will send it later this afternoon when i'm on site at pain clinic.(the leakage issue was brought to our attention recently.Prior to that, we were not aware of the issue and did not record all the lot numbers that we ordered.) customer response 2 on (b)(6) 2024.I hope all is well! the lot numbers are 0001535280 and 0001418206.
 
Additional Manufacturer Narrative
H10: pr 10938318 follow-up emdr for device evaluation: four physical samples, one photo and one video were received by our quality team for investigation.Upon visual inspection, no anomalies were observed.No flash, deformation, contamination or break was noted to the hub.The hubs were inspected dimensionally and were found within specification against the applicable document.During the visual evaluation of the photo, no anomalies were noted to the hub.The video shows a chiba needle connected to an extension line with luer connection.There is liquid leakage at the connection point between the extension line and the hub of the chiba needle.No other anomalies were noted.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001418206 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the available information we are not able to identify a root cause at this time.H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported by customer that they are using chi2015 and when hooking up extension tubing it doesn't lock onto the set and leaks.Verbatim: rcc received a complaint via email.Email(s) attached.Customer is using chi2015 and when hooking up extension tubing it doesn't lock onto the set and leaks material#chi2015 lot#0001535280 when was issue detected? - prior to use customer response on (b)(6) 2024 what was the impact to the patient? impact to patient would be the potential for harm.Needle placement is very specific and due to the force required to attach a syringe or extension set, the potential for internal body system injury is significant.How was the issue resolved? ordering a different needle that does not have a square hub from a different manufacturer.Was the defective product used on the patient? yes, multiple uses from multiple lots with noted difficulty by providers with leaking of hub and strain with connection to syringe/extension set is there a physical sample available showing the reported issue? yes, this issue has been demonstrated to representative and remaining stock has been pulled from procedure space customer response 1 on (b)(6) 2024 unfortunately, i can't give you all of the other lot numbers associated with the leakage issue.I have one other lot number that i can provide and will send it later this afternoon when i'm on site at pain clinic.(the leakage issue was brought to our attention recently.Prior to that, we were not aware of the issue and did not record all the lot numbers that we ordered.).

Brand Name
CHIBA NEEDLE 20G X 15CM 10/CS
Common Device Name
NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Manufacturer (Section D)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer (Section G)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer Contact
brett curtice
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key20523486
Report Number9680904-2024-00024
Device Sequence Number20829024
Product Code GAA
UDI-Device Identifier10885403088872
UDI-Public(01)10885403088872
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2026
Device Catalogue NumberCHI2015
Device Lot Number0001418206
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by Manufacturer01/08/2025
Initial Report FDA Received Date10/24/2024
Supplement Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown